Alert archive / Arizona / Flash Flood Warnings in 2024
Flash Flood Warning 36, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 3, 2024, 4:34 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2024, 4:34 PM MST (23:34 UTC)
- Expired
- Aug 3, 2024, 7:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 79 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 2853 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
719
WGUS55 KVEF 032334
FFWVEF
AZC015-040245-
/O.NEW.KVEF.FF.W.0036.240803T2334Z-240804T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
434 PM PDT Sat Aug 3 2024
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Northwestern Mohave County in northwestern Arizona...
* Until 745 PM MST.
* At 434 PM MST, Doppler radar indicated thunderstorms producing
heavy rain in and near Meadview. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Meadview, including Pierce Ferry Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3596 11407 3596 11414 3601 11413 3602 11412
3603 11404
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM3 follow-up statements
989
WGUS75 KVEF 040030
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
530 PM PDT Sat Aug 3 2024
AZC015-040245-
/O.CON.KVEF.FF.W.0036.000000T0000Z-240804T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
530 PM MST Sat Aug 3 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MST THIS
EVENING FOR NORTHWESTERN MOHAVE COUNTY...
At 530 PM MST, Doppler radar indicated that thunderstorms had moved
away from Meadview. However, very heavy rain fell in the area, and
flash flooding may still be ongoing.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Meadview, including Pierce Ferry Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3596 11407 3596 11414 3601 11413 3602 11412
3603 11404
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM600
WGUS75 KVEF 040132
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
632 PM PDT Sat Aug 3 2024
AZC015-040245-
/O.CON.KVEF.FF.W.0036.000000T0000Z-240804T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
632 PM MST Sat Aug 3 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MST THIS
EVENING FOR NORTHWESTERN MOHAVE COUNTY...
At 632 PM MST, Doppler radar indicated that rain had ended in the
Meadview area. However, very heavy rain had fallen in the mountains
west of town, and water could still be flowing down toward Pierce
Ferry Road.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Meadview, including Pierce Ferry Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3596 11407 3596 11414 3601 11413 3602 11412
3603 11404
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM924
WGUS75 KVEF 040237
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
737 PM PDT Sat Aug 3 2024
AZC015-040247-
/O.EXP.KVEF.FF.W.0036.000000T0000Z-240804T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
737 PM MST Sat Aug 3 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 745 PM MST THIS EVENING FOR
NORTHWESTERN MOHAVE COUNTY...
Additional heavy rain is not likely in Meadview, and flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3596 11407 3596 11414 3601 11413 3602 11412
3603 11404
$$
CMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 2:50 PM MST, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 3, 2:50 PM MST, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 250 PM PDT Sat Aug 3 2024 .SYNOPSIS...Isolated to scattered showers and storms linger across eastern portions of our area through early next week as dangerous heat builds in. Excessive Heat Warnings cover most of the Mojave Desert Sunday-Tuesday. For Wednesday and beyond, the temperature and precipitation forecast becomes more uncertain as monsoonal activity tries to spread westward. && .DISCUSSION...through Friday. Isolated to scattered showers and storms expected again this afternoon, albeit less coverage than seen yesterday. Today, most of the activity will be focused in Mohave County, with more isolated convection in southern Nevada. Our California zones look to remain dry, with just low (10%) rain chances in northern Inyo County. Convective coverage becomes even more sparse tomorrow as moisture decreases and high pressure builds in. The only area with PoPs over 10% is eastern Mohave County. As high pressure begins to build overhead on Sunday, temperatures rise to dangerous levels across the Mojave Desert. Many of the valleys in this area will see highs of 110-115, with Death Valley in the 120-125 range. Overnight relief will be hard to come by, particularly in urban areas where lows in the mid 80s and low 90s are expected. These high/low values will yield Major to Extreme HeatRisk, prompting the Excessive Heat Warning that is in effect Sunday through Tuesday for the majority of the Mojave Desert. Opted to add the Arizona Strip into the warned area, primarily for the northern and western portions of the zone where rain chances are lower and temps are higher. Speaking of rain chances, they are forecast to be primarily limited to the mountains/plateaus of eastern Mohave County, where PoPs of 20-40% exist. By the 2nd half of the week, ensemble guidance shows an easterly wave moving along the AZ-Mexico border. The EPS continues to be weaker and farther south with this feature, though the GEFS has trended towards this solution as well. This trend in the GEFS is perhaps most apparent in the 24-hr PoPs, which reveal a significant reduction and retraction towards the southeast. Should the weaker/farther south track come to fruition, we can expect conditions Wednesday-Friday to be fairly similar to those on Monday- Tuesday, with perhaps slightly higher precip chances across our southern CWA and a subtle cooldown if there is notable cloud cover. && .AVIATION...For Harry Reid...Outside of any potential convective influence, winds will remain light (10 knots or less) and will follow typical diurnal directional trends. Vicinity thunderstorms will begin to pop up in the higher terrain surrounding the valley during the early afternoon hours. These showers and thunderstorms will drift off the higher terrain and dissipate, potentially resulting in outflow winds. This convection will have the potential to continue redeveloping on the higher terrain through later this afternoon. Current guidance suggests convection will favor the Mccullough Range for development, moving through the eastern portion of the valley without moving directly over the terminal area. For the rest of southern Nevada, northwest Arizona and southeast California...Afternoon showers and thunderstorms are expected across the higher terrain of southern Nevada and northwestern Arizona, as well as in the crest of the Sierra. With the exception of KHND, this convection is not expected to make it to the terminal areas of the remaining TAF sites. Winds at KVGT and KBIH will remain light, 12 knots or less, and will tend to follow typical diurnal directional trends. Winds at KHND will favor a southerly to southwesterly direction with sustained speeds around 8 to 12 knots. Winds a KDAG will have a strong westerly component with sustained speeds around 8 to 12 knots. The Colorado River Valley TAF sites will see winds favor a more southerly to southwesterly direction during the day with winds at KIFP shifting to the southeast later tonight while winds at KEED become more westerly. Both sites will see winds become light and variable during the early morning hours. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Woods AVIATION...Stessman For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 12:38 AM MST | Excessive Heat Warning | VEF | Mohave | 4 days |
Nearby
Flash Flood Warnings in Arizona, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.